Results 1 to 7 of 7

Thread: Red and Black spots on skin due to Calcium defiiciency

  1. #1
    Junior Member msb's Avatar
    Join Date
    Apr 2007
    Location
    Mumbai, India
    Posts
    27

    Red and Black spots on skin due to Calcium defiiciency

    Hi,
    I am 36 yr old female from Muimbai, India, injured at C5 from last 15 yrs.
    I observed small red spots, rashes and patches developing all over my body from last 3 months. There were thick red, brown and black and very rough and dry. At first glance, it looks like mosquito bites but it is not. It spread a lot on my buttocks, palm, forearm, around breasts. Initially they were dark red in color, sooner it turned black and dry with the effect of medicines. After few weeks, the dry skin shed off and a new pink skin appeared.

    The Skin specialist found out that its due to deficiency and prescribed me BCOSUL TABLETS (for vitamin B Complex), Calcium tablets, Vitamin A tablets and Hydroxine Hydroxide Tablets . The rash is 70% gone now as I have been taking the medicine from last 2 months and will continue to do so for next few months.

    Just curious to know - Is it common in SCI?
    Will it keep on reappearing?
    Anything I should add in diet to prevent it?


    Any other suggestion/ recommendation related to this issue are welcome.

  2. #2
    Never seen that in an SCI patient.
    CWO
    The SCI-Nurses are advanced practice nurses specializing in SCI/D care. They are available to answer questions, provide education, and make suggestions which you should always discuss with your physician/primary health care provider before implementing. Medical diagnosis is not provided, nor do the SCI-Nurses provide nursing or medical care through their responses on the CareCure forums.

  3. #3
    Junior Member msb's Avatar
    Join Date
    Apr 2007
    Location
    Mumbai, India
    Posts
    27
    Quote Originally Posted by SCI-Nurse View Post
    Never seen that in an SCI patient.
    CWO
    hmm...okay, may be I am the first one. Anyways thank you.
    I will keep updating

  4. #4
    I've had red spots that after a while merge together, then turn the skin brown as they go. It has happened 3 times and every time I get them, book an appointment for dermatology they have gone before I get to the appointment.
    Attached Images Attached Images  

  5. #5
    Junior Member msb's Avatar
    Join Date
    Apr 2007
    Location
    Mumbai, India
    Posts
    27
    Quote Originally Posted by msb View Post
    hmm...okay, may be I am the first one. Anyways thank you.
    I will keep updating

    Yours go away quickly, but mine are staying longer.
    Do you take any medicine or add anything to diet?

  6. #6
    Are you deficient only in calcium, or all of those other vitamins too?

    Do you eat a well balanced diet? Have you seen a nutritionist to help you determine what you are missing in your diet?

    Are you vegan? Vitamin deficiencies can be more common in some vegan diets - usually B12 deficiency.

    If you are deficient in many vitamins, you need to figure out why. Celiac's disease is more common in those of Indian decent than people initially thought, and can cause deficiencies of many vitamins due to poor absorption of the nutrients you eat. One of my friends who is Indian was recently diagnosed with it. She was found to be deficient in many vitamins, including calcium, and had already developed osteoporosis at a young age. Doctor's ignored her complaints for years, and finally she saw a gastroenterolgist and a nutritionist who discovered that she had many vitamin deficiencies and with blood tests and a biopsy, they determined that she had celiac's disease.

    Go back to your doctor and insist that you need to find out why you have all of these vitamin deficiencies. It is not normal, and is not common with SCI. If your doctor is dismissive, talk to a nutritionist to find out if there is anything you are missing in your diet, and find a gastroenterologist that specializes in nutritional disorders/celiac's disease.

  7. #7
    Quote Originally Posted by msb View Post
    Yours go away quickly, but mine are staying longer.
    Do you take any medicine or add anything to diet?
    No medicine and no change in diet. I eat what I want, usually chocolate and carbs, only 1300 cals per day but don't look at vitamins etc. Not very healthy but I seem to manage albeit with some strange skin issues. Those spots start as small red dots, migrate into the bigger areas in the photo after about 3 weeks, stay like that for a few more weeks then slowly fade leaving the dry brown skin which takes a lot longer to go.

Similar Threads

  1. black spots
    By ddoug in forum Care
    Replies: 3
    Last Post: 07-26-2016, 08:39 PM
  2. Black spots on heel of foot
    By hotrodcharlie5 in forum Care
    Replies: 10
    Last Post: 02-19-2011, 11:32 PM
  3. Replies: 23
    Last Post: 09-15-2010, 04:15 PM
  4. Black spots on my fingernails
    By wheelman21 in forum Care
    Replies: 8
    Last Post: 07-12-2010, 08:15 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •